MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break and removal difficulty occurred.A 3.00 x 38 synergy drug-eluting stent was selected for left heart catheterization.The stent was deployed; however, as the stent delivery system was being removed, the balloon got stuck on the guidewire and was stretched.The guidewire and stent delivery system were removed together with no harm to the patient.The procedure was completed with the original device.No patient complications nor injuries were reported.
 
Event or Problem Description
It was reported that shaft break and removal difficulty occurred.A 3.00 x 38 synergy drug-eluting stent was selected for left heart catheterization.The stent was deployed; however, as the the stent delivery system was being removed, the balloon got stuck on the guidewire and was stretched.The guidewire and stent delivery system were removed together with no harm to the patient.The procedure was completed with the original device.No patient complications nor injuries were reported.It was further reported that the target lesion had over 90% stenosis and was located in a non-tortuous and non-calcified artery.The lesion was also predilated, however, the stenosis was roughly the same following predilatation.
 
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break and removal difficulty occurred.The target lesion has over 90% stenosis.A 3.00 x 38 synergy drug-eluting stent was selected for left heart catheterization.Following predilatation, the stent was deployed.However, as the the stent delivery system was being removed, the balloon got stuck on the guidewire and was stretched.The guidewire and stent delivery system were removed together with no harm to patient.The procedure was completed with the original device.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluation by mfr: synergy ii us mr 3.00 x 38mm stent delivery system was returned for analysis.The device was returned without the stent.The balloon was reviewed, and issues were noted.No stent was attached to the balloon and the balloon appeared to be in a deflated state with a blood like substance in the balloon.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found a break in the polymer extrusion 35.3cm proximal to the distal end of the distal tip, which is the the exchange port location, exposing the core wire.Damage was also noted at points all along the shaft polymer extrusion in the form of multiple kinks and stretching.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10169393
Report Number2134265-2020-07169
Device Sequence Number11298373
Product Code NIQ
UDI-Device Identifier08714729840411
UDI-Public08714729840411
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024977493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer06/29/2020
07/20/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date07/15/2020
08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR